MAUDE Adverse Event Report: COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number CLT-957
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: clt-957; clt-957 polysorb* 0 vio 75cm btp1 x36; (lot number: a5a2014y) clt-957; clt-957 polysorb* 0 vio 75cm btp1 x36; (lot number: a5a2014y) clt-957; clt-957 polysorb* 0 vio 75cm btp1 x36; (lot number: a5a2014y) clt-957; clt-957 polysorb* 0 vio 75cm btp1 x36; (lot number: a5a2014y) clt-957; clt-957 polysorb* 0 vio 75cm btp1 x36; (lot number: a5a2014y) h3 evaluation summary: medtronic conducted an investigation based upon all information received.One opened and forty-five representative devices were avai lable for evaluation.Visual inspection of the opened sample identified one needle and one suture, with the needle returned disengaged.Microscopic examination of the needle showed normal crimp and swage marks with suture material present within the swage, indicat ing separation at the attachment point.Dark heat tipping was observed at the suture end, and inspection of the foil pouch revealed no damage or abnormalities.Evaluation of representative samples found no breaches or damage to the breathable pouches, while tactile and microscopic inspection of the sutures noted varying degrees of dark discoloration and increased stiffness near the needle attachment areas.It was reported that multiple needles and thread were either broken upon opening or fractured during the procedure.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the laparoscopic myomectomy, while in the uterus, the multiple needles and thread were either broken upon opening or fractured during the procedure.Another device from another lot number was used to complete the case.There was no patient injury.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24767671
Report Number1219930-2026-02174
Device Sequence Number9298490
Product Code GAM
UDI-Device Identifier10884521044791
UDI-Public(01)10884521044791(17)300131(10)A5B1180Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLT-957
Device Catalogue NumberCLT-957
Device Lot NumberA5B1180Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE COMMENT ON H11.
Patient SexUnknown